MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880828
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient with disc herniation/spinal stenosis underwent transforaminal lumbar interbody fusion (tlif) at l4/5.Intra-op,when the surgeon inserted the device, half of it sheared off within the disc space.The spacer broke into 3-4 pieces.No patient complications were reported as a result of this event.Additionally it was reported that stiff/immobile disc of patient might have put additional strain on device.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms implant fracture into multiple pieces with additional deformation noted.Witness mark and material deformation noted on right anterior corner of the top component of the implant, consistent with in vivo obstruction during attempted implantation.It is noted in the fully closed position, the implant nose is protected behind the base component.The component vertical post and the ¿ears¿ of the component broken off and not returned for analysis.Microscopic examination of the fracture surface analysis consistent with brittle overload.The above observations are consistent with partially angulated implant prior to attempted implantation, which may have contributed to subsequent overload of the implant.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6528953
Report Number1030489-2017-01045
Device Sequence Number867044
Product Code MAX
UDI-Device Identifier00643169430815
UDI-Public00643169430815
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number8880828
Device Lot Number0519500W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
05/30/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/01/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR